Do muscle aches and fatigue improve ... - My Breast Cancer ...

My Breast Cancer Community

3,526 members1,719 posts

Do muscle aches and fatigue improve after stopping anastrazole after 5 years?

judyboots profile image
3 Replies

I have just completed 5 years of anastrazole after treatment.

My oncologist says it would be quite reasonable to stop now but equally as one sentinel gland showed tiny amounts of invasive cells her recommendation is to continue for10!

This wasnt terribly helpful ! From what I have read 7 years is as effective as ten and the increased protection would be tiny anyway for another 2 years.

If I thought I would have less random pain and fatigue flare ups Id probably stop now...but its still scary. Kust thinking of coming off for a few months and seeing how I feel.

Has anyone felt noticeably better once they have stopped after years?

Thank you

3 Replies
Happyrosie profile image
Happyrosie

I’ll give my experience.Firstly, the seven and ten year statistics only apply if your lump was 50 cm or less, for ladies in their (I think) seventies and above. For bigger cancers as mine was there are no statistics.

You were given five years so your experience is different to mine.

I already had a bit of arthritis before the cancer. My joint pains were markedly worse on anastrazole. I was supposed to do ten years on this. After about four years I switched to another similar tablet and then again to the third one. No real change.

I stopped after seven years of this treatment and the pains were better, but still bad. But my sleep was very much improved. I talked it over with the oncologist and she said that she would prefer me to stay on for the full ten but if I felt my enjoyment of life was more important than life expectancy then I could stop. So I did. Four months on I’m still alive (!).

judyboots profile image
judyboots in reply to Happyrosie

Thanks for your input....

waveylines profile image
waveylines in reply to judyboots

I switched from Letrozole to exmastane due to the psins as you describe. I stuck it for 7 years but then it got too much so have stopped. I had a large tumour at diagnosis. My Oncologist said for me the difference between 5 & 10 years is 5%. Everyone is different. Have you had a dexa bone scan to check your bone density. Is your vit D level over or around the 100 matk. GP can check this and refer you for dexa bone scan. It could be your bone density has been affected.

I found I was stiff and felt like an old lady on the examastane. I stopped tskeing it 4 months ago. I am beginning to feel better. Onc said it would be at least three months before I felt an improvement. Having no oestrogen in my body for seven years has given me a vaginal prolapse (needs surgery) and bowel Incontinence. My onc also pointed its also anout quality of life. Mine was rubbish before being on it sooo long. I wait to see if the bowel incontince improves. My thinking is clearer (now recent research has shown it can affect higher functional skill). So I will take my chances. Everything has its price!!

You may also like...